Doctor insights on:
Alcohol And Pseudoephedrine
Generally yes: But how much alcohol are you talking about. Sudafed is relatively without side effects, but it can elevate blood pressure, as can alcohol too. However, if you are using a decongestant because you have a cold, alcohol is not necessarily the best thing when you are fighting any kind of infection. The safe drinking limit in women is no more than 1 standard drink per day, and less than 3 at 1 time. ...Read more
Combo warnings: The interaction checker I use in my office showed no problem due to the alcohol, nor any effect on the alcohol level...But it did warn that these two drugs when taken together (with or without alcohol) can significantly and perhaps dangerously raise your blood pressure! a good reminder to all to watch about mixing any meds due to potential side effects which can be a real danger. ...Read more
What are the possible side effects of long term use of sudafed pe and rhinocort together with alcohol?
I'm having a baby tomorrow, and live in a state that performs mandatory meconium testing. Took nyquil & sudafed....False pos for alcohol and mamp!?
See below: Request a quantitative test.Get a more detailed answer ›
Yes: You are correct Pseudoephedrine has lots of side effects, such as shakiness, anorexia, palpitations and increased blood pressure. It is a very good decongestant though, and has been available for years in many prescription products such as Claritin (loratadine) d, zyrtec d, allergra d etc. ...Read more
See Pharmacist: Simple: the ones that actually do something for your symptoms...Oh, and are now locked behind the pharmacist's counter and require you to provide an id to purchase. Easiest to ask pharmacist for cold med w/pseudoephedrine and not phenylephrine (which does not work well for anyone it seems). ...Read more
Nothing: So long you don't exceed recommended dosage and not contraindicated to take either medicine. However you didn't mention which Coridin formulation ...Read more
Wrong choice: No clinical difference in the decongestant effect. But the effect is due to vasoconstriction of the blood vessels in sinuses and nose, which is followed by rebound worsening of congestion and systemic side-effects including hyertension, tremors, anxiety, even stroke. For nasal congestion, one should use an inhaled steroid, eg, Flonase (fluticasone nasal) spray; it treats sinuses and nose better. ...Read more
Would not: Pseudo Ephedrine (ephedrine sulfate) can have a stimulant effect both raising your blood pressure as well as increasing your pulse. As a young otherwise healthy individual these effects may be marginal but I would still recommend not taking the medication prior to natural physical stimulation. ...Read more
Yes, if dr. RX: Antihistamines with decongestants are not usually recommended in children because they are ineffective in conditions for which they are usually used. Occasionally, Pediatrician or ENT might RX for a limited time. Indiscriminate use might be harmful in children. If your baby has allergies, Loratadine alone might be useful ...Read more
How many days in a row can I take pseudoephedrine without getting a risk of rebound congestion? .
No rebound: One should not get a rebound reaction from oral pseudoephedrine although the original congestion will return when the effect wears out. If you have high BP, this may not be a good choice for you. If you have allergic nasal symptoms, a nasal steroid will work better without the BP or cardiac (fast heart beats) effect. ...Read more
Do any medications exacerbate Mass Cell Activation Syndrome? Can any meds actually CAUSE it? Pseudoephedrine maybe?
Yes: NASIDs, opioids, and alcohol can all do it. Attached is a response from expert:There are precautions with the ingestion of narcotics, nonsteroidal anti-inflammatory drugs (NSAIDs) and alcohol with underlying mast cell disorders. These precautions are not contraindications and risk and benefits have to always be discussed and considered in clinical management. Reactions to these substances ...Read more
I took Pseudoephedrine (2 - 30mg pills) and 10 mg Phenylephrine together. I am a 26 year old male, 280 lbs. Should I be concerned?
Yes, some!: I think you will be alright but avoid mixing drugs which have similar effects on your body...their effect then adds up and can be risky. Just do not do it anymore. ...Read more
I took 10mg of phenylephrine a little over an hour ago. It's not helping. Can I take 30mg tablet of pseudoephedrine or do I have to wait a full 4hrs?
Are you doctor?: You took prescribed medication. Was it prescribed to you? What are you trying to treat? My strong advise is not to take medications that were not prescribed to you. What is good for one may be poison for another one. See your doctor and get qualified help. ...Read more
Cold medicine: Pseudoephedrine is an ingredient in some cold medicines, meant to help with nasal/sinus congestion. It is a stimulant that has been used inappropriately in the past, so there are regulations on its sale in the US. It can also interact with a certain type of older antidepressant and it can have effects on blood pressure in those with high blood pressure problems. ...Read more
- Talk to a doctor online
- Pseudoephedrine and asthma
- Nyquil and pseudoephedrine
- Pseudoephedrine liver
- Phenylalanine and pseudoephedrine
- Pseudoephedrine insomnia
- Pseudoephedrine and hydrocodone
- Pseudoephedrine and triprolidine
- What will happen if i drink alcohol while taking pseudoephedrine?